Alert archive / Colorado / Tornado Warnings in 2010

Tornado Warning 6, NWS Pueblo, CO

April 22, 2010Bent County, Kiowa County, Colorado

NWS Pueblo, CO issued this tornado warning at Apr 22, 2010, 2:06 PM MDT for Bent County, Kiowa County, Colorado. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2010, 2:06 PM MDT (20:06 UTC)
Expired
Apr 22, 2010, 3:00 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Bent County, CO, Kiowa County, CO

The radar

The Pueblo radar (KPUX), 123 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 2:11 PM MDTHAIL 15 Sw Eads, CO
Apr 22, 2:32 PM MDTTORNADO7 W Sweetwater Reservoi, CO
Apr 22, 2:36 PM MDTTORNADO7 Wnw Sweetwater Reserv, COTWO TORNADOES ON THE GROUND.
Apr 22, 2:47 PM MDTTORNADO5 Sw Eads, CO
Apr 22, 2:49 PM MDTTORNADO3 Sw Eads, CONEAR COUNTY ROAD 36 SOUTH OF HIGHWAY 96
Apr 22, 2:54 PM MDTTORNADO2 W Eads, CONEAR COUNTY ROAD 36 CROSSING HIGHWAY 96 MOVING NORTH NORTHEAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 12:30 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WFUS55 KPUB 222006
TORPUB
COC011-061-222100-
/O.NEW.KPUB.TO.W.0006.100422T2006Z-100422T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
206 PM MDT THU APR 22 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 300 PM MDT

* AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 8 MILES WEST OF NEEGRONDA RESERVOIR...OR 20 MILES
  NORTHWEST OF LAMAR...AND MOVING NORTHEAST AT 25 MPH.

  THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. 

* LOCATIONS IMPACTED INCLUDE...
  NEEGRONDA RESERVOIR...SWEETWATER RESERVOIR AND EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3817 10284 3828 10311 3862 10291 3862 10247
      3861 10247
TIME...MOT...LOC 2006Z 208DEG 22KT 3830 10288

$$
4 follow-up statements
263 
WWUS55 KPUB 222016
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
216 PM MDT THU APR 22 2010

COC011-061-222100-
/O.CON.KPUB.TO.W.0006.000000T0000Z-100422T2100Z/
BENT CO-KIOWA CO-
216 PM MDT THU APR 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA AND
NORTHEASTERN BENT COUNTIES UNTIL 300 PM MDT...

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES WEST OF SWEETWATER RESERVOIR...OR 22 MILES
NORTHWEST OF LAMAR...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEEGRONDA RESERVOIR...SWEETWATER RESERVOIR AND EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3817 10284 3828 10311 3862 10291 3862 10247
      3861 10247
TIME...MOT...LOC 2017Z 210DEG 16KT 3834 10287

$$
944 
WWUS55 KPUB 222031
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT THU APR 22 2010

COC011-061-222100-
/O.CON.KPUB.TO.W.0006.000000T0000Z-100422T2100Z/
BENT CO-KIOWA CO-
231 PM MDT THU APR 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA AND
NORTHEASTERN BENT COUNTIES UNTIL 300 PM MDT...

AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES WEST OF SWEETWATER RESERVOIR...OR 24 MILES
NORTHWEST OF LAMAR...MOVING NORTH AT 15 MPH.

RADAR HAS INDICATED THE LOW LEVEL CIRCULATION HAS STRENGTHENED AND 
IT IS CONTINUING TO MOVE TOWARDS EADS.

LOCATIONS IMPACTED INCLUDE...
  EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3817 10284 3828 10311 3862 10291 3862 10247
      3861 10247
TIME...MOT...LOC 2030Z 195DEG 13KT 3838 10288

$$
709 
WWUS55 KPUB 222036
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT THU APR 22 2010

COC011-222045-
/O.CAN.KPUB.TO.W.0006.000000T0000Z-100422T2100Z/
BENT CO-
236 PM MDT THU APR 22 2010

...THE TORNADO WARNING FOR NORTHEASTERN BENT COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3826 10277 3838 10305 3862 10291 3862 10247
      3861 10247
TIME...MOT...LOC 2035Z 204DEG 27KT 3842 10284

$$

COC061-222100-
/O.CON.KPUB.TO.W.0006.000000T0000Z-100422T2100Z/
KIOWA CO-
236 PM MDT THU APR 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA COUNTY UNTIL
300 PM MDT...

AT 231 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 6 MILES NORTHWEST OF SWEETWATER RESERVOIR...OR 25
MILES NORTHWEST OF LAMAR...MOVING NORTHEAST AT 30 MPH.

AT 235 PM...A WEATHER SERVICE EMPLOYEE REPORTED A TORNADO WITH THIS 
STORM.   

LOCATIONS IMPACTED INCLUDE...
  EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3826 10277 3838 10305 3862 10291 3862 10247
      3861 10247
TIME...MOT...LOC 2035Z 204DEG 27KT 3842 10284

$$
265 
WWUS55 KPUB 222051
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT THU APR 22 2010

COC061-222100-
/O.CON.KPUB.TO.W.0006.000000T0000Z-100422T2100Z/
KIOWA CO-
251 PM MDT THU APR 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA COUNTY UNTIL
300 PM MDT...

AT 245 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR EADS...OR 28 MILES NORTHWEST OF LAMAR...
MOVING NORTHEAST AT 25 MPH.

THE TORNADO WAS LOCATED ABOUT 6 MILES SOUTHWEST OF EADS.

LOCATIONS IMPACTED INCLUDE...
  EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3833 10271 3843 10302 3862 10291 3862 10247
      3861 10247
TIME...MOT...LOC 2050Z 203DEG 21KT 3847 10283

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Apr 22, 4:31 AM MDT, 9 hours 35 minutes earlier.

Area forecast discussion, Apr 22, 4:31 AM MDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
431 AM MDT THU APR 22 2010

.SHORT TERM...

(TODAY AND TONIGHT)

MAIN CONCERNS ARE CHANCES FOR SEVERE WEATHER AND SNOW AMOUNTS
TONIGHT OVR CENTRAL MTS AND PIKES PEAK AREA.

THIS MORNING SOME ISOLD SHOWERS AND TSTMS CONTINUE IN SOME
AREAS...AND MOST OF THE SERN PLAINS IS COVERED WITH LOW CLOUDS AND
SOME PATCHY FOG.

TODAY A LARGE UPR LOW WL GENERALLY BE CENTERED OVR SRN NV/NWRN AZ.
SHRTWV ENERGY WL ROTATE AROUND THE FRONT SIDE OF THE LOW INTO THE
FORECAST AREA THIS AFTERNOON. INCREASING SOUTHWESTERLY FLOW TODAY
OVR THE SRN AND SERN PORTIONS OF THE SERN PLAINS AND THE SERN PLAINS
IS STILL EXPECTED TO BRING DRIER LOW LEVEL AIR INTO THE AREA WITH A
DRYLINE SETTING UP. BY MID TO LATE AFTERNOON THE DEW POINTS ON THE
NAM12 ARE IN THE 20S TO LOWER 30S OVR LAS ANIMAS AND BACA COUNTIES
AND MOST OF OTERO...BENT AND PROWERS COUNTIES...WITH THE EXCEPTION
OF THE EXTREME NRN PORTIONS OF THESE COUNTIES.  DEW POINTS OVR
PUEBLO AND EL PASO COUNTIES ARE FORECAST TO BE IN THE MID 30S-MID
40S...WITH LOWER TO MID 50S OVR CROWLEY AND KIOWA COUNTIES.
THUS..THE NAM12 IS SHOWING BY MID AFTERNOON...CAPE VALUES OF 300-900
J/KG OVR PUEBLO AND EL PASO COUNTIES...WITH 1000-1800 J/KG OVR
CROWLEY AND KIOWA COUNTIES...WHILE THE REST OF THE FORECAST AREA WL
SEE LOWER VALUES. 0-6KM SHEAR VALUES OVR EL PASO AND PUEBLO COUNTIES
ARE EXPECTED TO RANGE FROM 10-30 KTS...WHILE OVR CROWLEY AND KIOWA
COUNTIES ITS LOOKING LIKE 45-50 KTS. LAPSE RATES ACRS MOST OF THE
FORECAST AREA ARE EXPECTED TO BE 8-9 C/KM.  LOOKS LIKE THE BEST
CHANCES FOR SEVERE STORMS THIS AFTERNOON AND INTO THE VERY EARLY
EVENING WL BE OVR KIOWA COUNTY WHERE THE BEST LOW LEVEL MSTR WL BE
AND THE HIGHEST CAPE VALUES AND BEST SHEAR.  EVEN WITH THE DRYING
LOW LEVELS OVR THE SERN PLAINS...WL STILL SEE SOME HIGH BASED TSTMS
DEVELOP AND CANNOT COMPLETELY RULE OUT MARGINALLY SEVERE WEATHER OVR
OTHER AREAS OF THE SERN PLAINS.

TONIGHT THE UPR LOW IS FORECAST TO MOVE OVR THE STATE WITH A LOW
CENTER EXPECTED TO END UP OVR EAST CENTRAL CO BY 12Z FRI. AS THIS
OCCURS TONIGHT...THE FLOW WL BECOME NWRLY AND THE MOST FAVORABLE
AREAS FOR PCPN WL BE OVR THE CENTRAL MTS AND PIKES PEAK TELLER
COUNTY AND EL PASO COUNTY...WITH PCPN WRAPPING AROUND INTO THE
SOUTHEAST MTS AND PUEBLO COUNTY LATE.  WITH ALL THE CONVECTION IN
THE MODEL...THE NAM IS SHOWING VERY HIGH SNOW ACCUMULATIONS OVR THE
CENTRAL MTS AND THE PIKES PEAK AREA OVERNIGHT.  IT IS HARD TO KNOW
HOW MUCH SNOW MAY ACTUALLY ACCUMULATE...BUT WL GENERALLY GO WITH
ABOUT 2-5 INCHES.

.LONG TERM...

(FRIDAY THROUGH WEDNESDAY)

LONG TERM CONCERNS INCLUDE PRECIP CHANCES AND SNOW AMOUNTS AS UPPER
LOW FINALLY MOVES ACROSS THE STATE THROUGH THE EARLY WEEKEND.

FRIDAY-SATURDAY...MODELS LOOK TO BE CONVERGING ON A MORE SOUTHERN
TRACK OF EJECTING UPPER LOW ACROSS THE SOUTHEAST PLAINS FRIDAY
MORNING WHICH THEN CONTINUES TO SLOWLY LIFT OUT ACROSS WESTERN
KANSAS FRIDAY AFTERNOON AND INTO CENTRAL HIGH PLAINS THROUGH THE DAY
SATURDAY. CURRENT PROJECTED MOVEMENT OF SYSTEM ALLOWS FOR MUCH
BETTER CHANCES OF PRECIPITATION ACROSS THE AREA...ESPECIALLY THE
CENTRAL MTS AND UPPER ARKANSAS RIVER VALLEY THROUGH THE PIKES PEAK
AND PALMER DVD REGION...WITH BANDED PRECIP ASSOCIATED WITH UPPER
DEFORMATION ZONE...ALONG WITH DEVELOPING WRAP AROUND PRECIP AS UPPER
LOW CONTINUES TO LIFT OUT ACROSS WESTERN KANSAS WITH LATEST NAM
INDICATING NORTHERLY H7 FLOW INCREASING TO BETWEEN 30-50KTS ACROSS
THE EASTERN PLAINS LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON.
WITH THAT SAID...HAVE INCREASED POPS AREAWIDE FRIDAY TO HIGH END
SCATTERED AND LIKELYS WITH SCATTERED AND LIKELY POPS CONTINUING
THROUGH THE SATURDAY...WITH THE HIGHEST POPS ACROSS THE FAVORED
TERRAIN IN A STRONG NORTHERLY FLOW REGIME. LATEST MODELS INDICATING
H7 TEMPS COOLING TO BETWEEN 0C AND -4C ACROSS THE AREA FRIDAY AND
ALONG WITH WET BULB ZEROS DROPPING TO AROUND 7K FEET...COULD SEE
SNOW LEVELS DROPPING TO AROUND 6K FEET EARLY FRIDAY MORNING BEFORE
LIFTING BACK TO AT OR ABOVE 9K FEET FRIDAY AFTERNOON. CURRENT GRIDS
HAVE GENERALLY 1 TO 4 INCHES ACROSS THE HIGHEST TERRAIN OF THE
CENTRAL MTS AND PIKES PEAK REGION...WITH LOCAL ACCUMS UP TO AN INCH
ACROSS THE PALMER DVD. WITH THE STRONG NORTHERLY FLOW...THE LATEST
NAM HAMMERS TO THE PALMER DVD LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING AND IS PRINTING OUT OVER 6 INCHES OF HEAVY WIND DRIVEN
SNOW...WHICH MAY BE A TAD OVER DONE THOUGH NOT OUT OF THE REALM OF
POSSIBILITIES AND WILL NEED TO BE MONITORED FURTHER FOR POSSIBLE
HIGHLIGHTS. AT ANY RATE...WITH GUSTY NORTHERLY WINDS OF 20 TO 40 MPH
EXPECTED ACROSS THE PLAINS ON SATURDAY...IT WILL BE A RAW DAY WITH
HIGHS ONLY IN THE 40S AND 50S.

SUNDAY-MONDAY...A SHORT LIVED WARMING AND DRYING TREND EXPECTED
THROUGH SUNDAY AFTERNOON WITH SHORT WAVE RIDGING ACROSS THE STATE
AHEAD OF A FAST MOVING SYSTEM DIVING ACROSS THE NORTHERN ROCKIES
SUNDAY EVENING AND INTO THE CENTRAL HIGH PLAINS MONDAY. THE LATEST
GFS IS LESS AMPLIFIED WITH THIS SYSTEM THAN THE ECMWF WHICH SENDS A
STRONG FRONT ACROSS THE EASTERN PLAINS SUNDAY AFTERNOON AND PRINTS
OUT QPF ACROSS THE CENTRAL MTS THROUGH THE EASTERN MTS AND PLAINS
SUNDAY NIGHT AND MONDAY. HAVE STARTED TO INCREASE POPS FOR THE
SUNDAY NIGHT AND MONDAY TIMEFRAME...AND IF THE EC SOLUTION IS MORE
CORRECT WILL NEED TO CONTINUE THIS TREND.

TUESDAY-WEDNESDAY...NO CHANCES TO CURRENT FORECAST ATTM. -MW

&&

.AVIATION...LOW CLOUDS ARE EXPECTED TO CONTINUE AT KCOS AND KPUB UNTIL
AT LEAST LATE MORNING WITH THE POTENTIAL FOR SOME LIGHT RAIN AS
WELL. COULD EVEN SEE A COUPLE LIGHTNING STRIKES. AT KCOS THE VSBY
WL LIKELY BE IN THE LIFR CATEGORY THROUGH ABOUT 14Z AND WL THEN
IMPROVE. THIS AFTERNOON GENERALLY VFR CONDITIONS ARE EXPECTED AT
KCOS AND KPUB...BUT ISOLD TO SCT TSTMS ARE EXPECTED TO DEVELOP AND
CONTINUE INTO THE EVENING. BY LATE NIGHT ANOTHER ROUND OF SHOWERS
CAN BE EXPECTED ALONG WITH THE REDEVELOPMENT OF LOW CLOUDS AND IFR
CONDITIONS. KALS SHOULD SEE VFR CONDITIONS TODAY AND TONIGHT...BUT
SHOWERS AND TSTMS WL BE POSSIBLE THRU THE DAY WHICH COULD AT TIMES
DECREASE CIGS AND VSBY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/23
Hazardous weather outlook, Apr 22, 6:35 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
635 AM MDT THU APR 22 2010

COZ058>089-093>099-231300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
635 AM MDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON
OVER KIOWA AND MAYBE NORTHERN AND EASTERN PROWERS COUNTIES...WITH
HAIL AROUND THE SIZE OF HALF DOLLARS AND DAMAGING WINDS.  STRONG TO
MARGINALLY SEVERE STORMS WILL ALSO BE POSSIBLE OVER EL PASO AND
PUEBLO COUNTIES.  THE REST OF THE FORECAST AREA WILL ALSO SEE SOME
THUNDERSTORMS TODAY AND THIS EVENING...WITH SMALL HAIL BEING POSSIBLE.

SOME LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED OVER THE HIGHER
MOUNTAINS TODAY...WITH GENERALLY LESS THAN 3 INCHES EXPECTED.

TONIGHT SNOW ACCUMULATIONS ARE EXPECTED OVER THE HIGHER
ELEVATIONS...WITH THE BEST CHANCES BEING ABOVE 9000 FEET.  THE
CENTRAL MOUNTAINS...PIKES PEAK AND PORTIONS OF TELLER COUNTY WILL
HAVE THE POTENTIAL FOR 2 TO 5 INCHES...WITH OTHER MOUNTAINS AREAS
SEEING 2 INCHES OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GENERALLY LIGHT SNOW ACCUMULATIONS OF BETWEEN 1 AND 4 INCHES
WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN OF THE CENTRAL
MOUNTAINS THROUGH THE PIKES PEAK AND PALMER DIVIDE REGION ON
FRIDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS
THE EASTERN PLAINS AS A STRONG WEATHER SYSTEM MOVES INTO EASTERN
COLORADO. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS TO NEAR 40 MPH.

SEVERAL MORE INCHES OF SNOW MAY ACCUMULATE ACROSS THE CENTRAL
MOUNTAINS WITH WIND DRIVEN SNOW POSSIBLE ACROSS THE PIKES PEAK
AND PALMER DIVIDE REGION FRIDAY NIGHT THROUGH SATURDAY MORNING...AS
THE STRONG WEATHER SYSTEM ACROSS EASTERN COLORADO CONTINUES TO
MOVE EAST INTO THE CENTRAL HIGH PLAINS.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE ACROSS THE AREA MONDAY THROUGH WEDNESDAY...WITH THE BEST
COVERAGE EXPECTED OVER THE HIGHER TERRAIN. THE MAIN THREATS FROM
THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO
NEAR 40 MPH...WITH SMALL HAIL UP TO 1/2 INCH IN DIAMETER POSSIBLE
WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALL AREAS THIS AFTERNOON AND EVENING...AND WILL BE LIKELY
TONIGHT OVER THE CENTRAL MOUNTAINS...PIKES PEAK AND PORTIONS OF
TELLER COUNTY.

28/23

In the hours before

Local storm report, Apr 22, 1:15 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
115 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TORNADO          6 SE LAS ANIMAS         38.01N 103.15W
04/22/2010                   BENT               CO   TRAINED SPOTTER

&&

EPETERSE
Local storm report, Apr 22, 1:17 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
117 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TORNADO          6 SE LAS ANIMAS         38.01N 103.15W
04/22/2010                   BENT               CO   TRAINED SPOTTER

            CORRECTED TIME OF TOUCHDOWN 108 PM MDT.

&&

EPETERSE
Local storm report, Apr 22, 1:19 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
119 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TORNADO          4 ENE LAS ANIMAS        38.09N 103.16W
04/22/2010                   BENT               CO   TRAINED SPOTTER

            CONDENSATION CONE ON GROUND.

0115 PM     TORNADO          5 WSW LAS ANIMAS        38.03N 103.30W
04/22/2010                   BENT               CO   TRAINED SPOTTER

&&

JCERU
Local storm report, Apr 22, 1:24 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
124 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TORNADO          6 SE LAS ANIMAS         38.01N 103.15W
04/22/2010                   BENT               CO   TRAINED SPOTTER

            CORRECTED TIME OF TOUCHDOWN 108 PM MDT.

0110 PM     TORNADO          4 ENE LAS ANIMAS        38.09N 103.16W
04/22/2010                   BENT               CO   TRAINED SPOTTER

            CONDENSATION CONE ON GROUND.

0115 PM     TORNADO          5 WSW JOHN MARTIN RESER 38.04N 103.12W
04/22/2010                   BENT               CO   TRAINED SPOTTER

&&

JCERU
Local storm report, Apr 22, 1:49 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
149 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     TORNADO          7 NNW HASTY             38.21N 102.99W
04/22/2010                   BENT               CO   NWS EMPLOYEE

&&

JCERU
Local storm report, Apr 22, 1:57 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
157 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TORNADO          8 N HASTY               38.23N 102.98W
04/22/2010                   BENT               CO   NWS EMPLOYEE

            WELL DEFINED CONE ON THE GROUND.

&&

JCERU

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:00 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero60 min
Apr 21, 7:55 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero65 min
Apr 22, 12:19 AM MDTSevere Thunderstorm WarningPUBProwers21 min
Apr 22, 12:26 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Otero64 min
Apr 22, 1:02 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa58 min
Apr 22, 1:10 PM MDTTornado WarningPUBBent, Kiowa65 min
Apr 22, 1:56 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero64 min
Apr 22, 2:02 PM MDTTornado WarningPUBKiowa, Prowers25 min
Apr 22, 2:09 PM MDTTornado WarningPUBBent, Kiowa, Otero66 min
Apr 22, 2:24 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers35 min
Apr 22, 2:54 PM MDTTornado WarningPUBBent, Kiowa66 min
Apr 22, 2:54 PM MDTTornado WarningPUBKiowa32 min
Apr 22, 3:17 PM MDTWinter Storm WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more45 hr
Apr 22, 3:17 PM MDTWinter Weather AdvisoryPUBChaffee, El Paso, Fremont39 hr
Apr 22, 3:58 PM MDTTornado WarningPUBKiowa21 min

Nearby

Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.